MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN HK AXLE SZ 7 FEMUR; PRSTHSISKNEEFMROTIBLCNSTRAINDCMENTDMETL/POLYMR

SMITH & NEPHEW, INC. LGN HK AXLE SZ 7 FEMUR; PRSTHSISKNEEFMROTIBLCNSTRAINDCMENTDMETL/POLYMR
Model Number 71421938
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/05/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to hinge knee failure.Surgeon performed a gut exchange, replacing the hinge joint, not taking out cemented implants.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation.A visual inspection of the attached picture confirmed the stated failure mode.The insert and sleeve fractured into numerous pieces.The medical investigation concluded that it was reported that a revision surgery was performed due to hinge knee failure.Surgeon performed a ¿gut exchange¿, replacing the hinge joint, not taking out cemented implants.No clinical/medical documents were provided to support this complaint.Only a picture of the removed components was sent with the complaint.Without supporting clinical/medical documents a thorough investigation cannot be performed.Should information become available this complaint can be re-assessed.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed potential failure modes were previously identified.Some potential probable causes of the event could include malalignment or traumatic event.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaints will be reopened.No further investigation warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
LGN HK AXLE SZ 7 FEMUR
Common Device Name
PRSTHSISKNEEFMROTIBLCNSTRAINDCMENTDMETL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9398878
Report Number1020279-2019-04250
Device Sequence Number14118286
Product Code KRO
UDI-Device Identifier00885556108833
UDI-Public00885556108833
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K081111
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/15/2026
Device Model Number71421938
Device Catalogue Number71421938
Device Lot Number16BTM0007A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer11/05/2019
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;